# SDR 2003FA0000340

- Difficulty date: March 7, 2003
- Submitted: April 1, 2003
- Operation: General aviation
- Aircraft: N124FR
- Make and model: Cessna 172N
- Aircraft serial: 17273814
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW15318
- Part serial: 995981
- Condition: Cracked
- Location: Nr 2
- Part time: 650 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DISASSEMBLED DUE TO BIRD STRIKE.  FOUND NR 2 CYLINDER BARREL CRACKED AT JOINT OF BARREL AND HEAD.  CRACK IS APPROXIMATELY 2 INCHES LONG, LOCATED RADIALLY AROUND BORE.  CYLINDER SHOWS EVIDENCE OF LEAKAGE EXTERNALLY IMMEDIATELY BELOW FINNED AREA OF HEAD.  SUGGEST CHECKING CYLINDERS FOR LEAKAGE AT INTERSECTION OF BARREL AND HEAD AT  REGULAR INSPECTION.
